Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Does Mebendazole cause parasites to move throughout the body? Can feel movement in legs and shoulder.

User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 2396 Questions
i was treated for a intestinal parasite 2 weeks ago..several large flat one passed .. but i feel like some may have left the stomach ..i feel momevent in my legs and behind my shoulder..mebandaloze was the drug..Last year had surgery on bladder..what they founf was my intestines all over the place ,, wholes althrogh it and intestines in the front were stuck to the under side of my belly button..but no parasite was seen ..i passed that big one ..every sample tested neg and i didnt send the big one in to be question is .. dose the medication cause them to move throuth the body
Posted Thu, 3 May 2012 in Digestion and Bowels
Answered by Dr. Robert Galamaga 19 minutes later
Hello and thanks for the query,

The medication is certainly toxic to these parasites. Generally as they die off your body will excrete them or lead to their eventual destruction via enzymatic degradation.

If you are still having these sensations that you feel as if there may be some activity under the skin or the feeling that things are just not quite right in a general sense I would recommend you visit with your doctor or perhaps an infectious disease specialist who can perform a focused examination and consultation.

It may be that you need to complete an additional round of the anti-parasitic medication. These medications are generally quite effective but it is theoretically possible that in your case you have encountered some residual parasite activity.

I would recommend that you followup with your doctor sooner rather than later as this is certainly the type of thing you would want to treat aggressively now rather than wait for more symptoms to develop.

I thank you again for the query and hope my response has served to be helpful and informative. If you have any additional concerns I would be happy to address them.


Dr. Galamaga
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor